MEDTRONIC NEUROMODULATION VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Back to Search Results |
| Model Number |
353101 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
02/04/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 306001, lot#: 60272343, product type: screening device.Other relevant device(s) are: product id: 306001, serial/lot #: (b)(4), ubd: 03-dec-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from multiple sources (healthcare provider, clinical study) regarding a trial patient who was using an external neurostimulator (ens) for fecal incontinence.It was reported that on (b)(6) 2020, the patient tolerated the pne procedure well without complications.After area was dressed and patient began to ambulate, they complained of right hip and leg pain.Impedance was rechecked and found to be 98 system review.The manufacturer representative (rep) recommend removal of the right lead.Dressing were removed and right wire pulled without difficulty, area redressed.The patient reported the pain was resolved, discharged settings rechecked.The patient left the office pain free.Additional information was received from a healthcare provider (hcp) and manufacturer representative (rep) regarding a patient in a clinical study (sdy).It re-stated that on (b)(6) 2021, the patient had right hip and leg pain.An intervention was taken.The left lead impedance was rechecked and found.The rep reported the patient had a history of potential nerve issues after epidural in the past.An advanced practice registered nurse (aprn) and manufacturer representative had recommended the previously reported removal of the right lead.The site manager reported via email that after the basic evaluation lead implant was performed on (b)(6) 2021 and the patient's right hip pain had resolved, the patient went home.They began having "vaginal area pain." the patient called the clinic and returned and saw a medical assistant.The device programming was checked and the amplitude was set at 0.3 volts, then turned down to 0.2 volts.They called the rep and they advised them to turn off the device for one hour.When the device was turned off, the pain went away.When it was turned back on an hour later and left at 0.2 volts, the pain did not reoccur.A query was placed for having the adverse event properly reported in the database.Additional information was received from a healthcare provider (hcp) regarding a patient in a clinical study (sdy).It stated that on (b)(6) 2021, the patient had vaginal pain.They had returned to the office stating they were having sharp vaginal pain.The device was turned off and the vaginal pain went away.As previously reported, the device was turned down to 0.2 volts, and the patient was also advised to take tylenol.The therapy delivery was possibly related to the event.It was a device stimulation issue, as normally therapy-related events resolved when the device was turned off or reprogrammed.The issue resolved on (b)(6) 2021.Additional information was received from a healthcare provider (hcp) regarding a patient in a clinical study (sdy).It stated that the etiology of the event was possibly related to the study implant procedure and possibly related to the basic evaluation leads.The pain was possibly a consequence clinically relevant to the lead implant on the right side, that required intervention in order to be resolved, where the lead was explanted.It was also reported an intervention taken was a system revision.Additional information was received from a healthcare provider (hcp) regarding a patient in a clinical study (sdy).It stated that there were no medications or treatments administered as an intervention.
Event or Problem Description
No new information.
Additional Manufacturer Narrative
Updated aware date from 2/08/2021 to 2/05/2021 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.